Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 158, NWS Nashville, TN

August 19, 2015Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 19, 2015, 4:42 PM CDT for Jackson County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 4:42 PM CDT (21:42 UTC)
Expired
Aug 19, 2015, 5:02 PM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Jackson County, TN

The radar

The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WUUS54 KOHX 192142
SVROHX
TNC087-192215-
/O.NEW.KOHX.SV.W.0158.150819T2142Z-150819T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT WED AUG 19 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 515 PM CDT

* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GAINESBORO...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GAINESBORO AND WHITLEYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3648 8562 3647 8557 3640 8550 3630 8550
      3627 8551 3629 8585 3634 8584 3634 8583
      3635 8583 3640 8582 3649 8563
TIME...MOT...LOC 2142Z 252DEG 26KT 3636 8576 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER
2 follow-up statements
724 
WWUS54 KOHX 192154
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT WED AUG 19 2015

TNC087-192215-
/O.CON.KOHX.SV.W.0158.000000T0000Z-150819T2215Z/
JACKSON TN-
454 PM CDT WED AUG 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN JACKSON COUNTY...

AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GAINESBORO...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GAINESBORO AND WHITLEYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3648 8562 3647 8557 3640 8550 3630 8550
      3627 8551 3629 8571 3643 8575 3649 8563
TIME...MOT...LOC 2154Z 257DEG 30KT 3637 8561 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER
998 
WWUS54 KOHX 192202
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT WED AUG 19 2015

TNC087-192212-
/O.CAN.KOHX.SV.W.0158.000000T0000Z-150819T2215Z/
JACKSON TN-
502 PM CDT WED AUG 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS OVER 
40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3648 8562 3647 8557 3640 8550 3630 8550
      3627 8551 3629 8571 3643 8575 3649 8563
TIME...MOT...LOC 2201Z 252DEG 26KT 3639 8554 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:21 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 19, 2:21 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT WED AUG 19 2015

.DISCUSSION...SURFACE MAP SHOWS A COLD FRONT SITUATED JUST WEST
OF THE MISSISSIPPI RIVER THIS HOUR, WITH SCATTERED STORMS FIRING
ACROSS MIDDLE TENNESSEE IN THE WARM, HUMID & UNSTABLE PRE-FRONTAL
AIR MASS. LOOK FOR THE ACTIVITY TO INCREASE IN COVERAGE AS WE HEAD
INTO THE EVENING AND THE FRONT DRAWS CLOSER. MOST OF MIDDLE
TENNESSEE REMAINS UNDER A SLIGHT RISK OF SEVERE STORMS THIS
AFTERNOON AND TONIGHT, WITH FROPA NOT OCCURRING UNTIL LATE TONIGHT
AND EARLY TOMORROW MORNING. THE FRONTAL BOUNDARY IS THEN EXPECTED
TO STALL OVER THE TENNESSEE VALLEY, THEREBY KEEPING LOW POP'S
ACROSS OUR SOUTH THROUGH FRIDAY WHEN HIGH PRESSURE FINALLY PUSHES
THE MOISTURE SOUTHWARD. A SECOND SYSTEM WILL DEVELOP IN QUICK
SUCCESSION OVER THE ARK-LA-TEX DURING THE WEEKEND, RE-INTRODUCING
ISOLATED TO SCATTERED POP'S, WITH A SUBSEQUENT SURFACE FRONT
COMING THROUGH ON MONDAY. AFTER THIS, LOOK FOR STRONG HIGH
PRESSURE TO BUILD IN FROM THE WEST AND KEEP US DRY AND COOLER AT
LEAST THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      67  79  62  83 /  80  40  10  10
CLARKSVILLE    62  78  59  82 /  90  20  10  10
CROSSVILLE     68  75  61  78 /  80  70  20  10
COLUMBIA       68  79  61  83 /  80  50  20  10
LAWRENCEBURG   69  78  63  82 /  70  60  20  20
WAVERLY        63  79  61  83 /  90  30  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08
Hazardous weather outlook, Aug 19, 12:09 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 PM CDT WED AUG 19 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-201715-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1209 PM CDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS FOR ALL OF MIDDLE
TENNESSEE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT
PASSES. THE MAIN THREAT IS DAMAGING WIND...AND POSSIBLY
LOCALIZED FLASH FLOODING FROM HEAVY DOWNPOURS. LARGE HAIL IS
ALSO NOT OUT OF THE QUESTION BUT CHANCES ARE SMALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY.

In the hours before

Special weather statement, Aug 19, 3:00 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT WED AUG 19 2015

TNZ027-059-062-192030-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
300 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL
330 PM CDT...

AT 259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRENTWOOD...OR NEAR FRANKLIN...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NOLENSVILLE AROUND 310 PM CDT.
  ANTIOCH AROUND 315 PM CDT.
  SMYRNA...LA VERGNE AND RURAL HILL AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PERCY PRIEST LAKE.

LAT...LON 3615 8655 3614 8655 3614 8653 3612 8653
      3611 8654 3610 8651 3596 8643 3590 8682
      3604 8684 3616 8657
TIME...MOT...LOC 1959Z 254DEG 26KT 3599 8678

11
Special weather statement, Aug 19, 3:19 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT WED AUG 19 2015

TNZ056-057-192100-
PERRY TN-HICKMAN TN-
319 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY AND HICKMAN
COUNTIES UNTIL 400 PM CDT...

AT 319 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF LINDEN...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CENTERVILLE AROUND 355 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NUNNELLY...
PLEASANTVILLE...PINEWOOD...LOBELVILLE AND BUCKSNORT.

LAT...LON 3584 8774 3584 8772 3587 8771 3592 8767
      3592 8765 3595 8761 3595 8756 3597 8753
      3598 8753 3575 8728 3562 8775 3575 8783
TIME...MOT...LOC 2019Z 239DEG 26KT 3571 8772

11
Special weather statement, Aug 19, 3:27 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT WED AUG 19 2015

TNZ009-010-192100-
MACON TN-CLAY TN-
327 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND CENTRAL
MACON COUNTIES UNTIL 400 PM CDT...

AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAFAYETTE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...RED BOILING SPRINGS...BOLES...BUGTUSSLE AND MOSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3662 8561 3656 8558 3645 8607 3654 8612
      3663 8598
TIME...MOT...LOC 2026Z 242DEG 25KT 3654 8598

11
Special weather statement, Aug 19, 3:50 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT WED AUG 19 2015

TNZ028>030-192115-
TROUSDALE TN-SMITH TN-WILSON TN-
350 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON...SOUTHWESTERN
SMITH AND SOUTHWESTERN TROUSDALE COUNTIES UNTIL 415 PM CDT...

AT 350 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEBANON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WATERTOWN AROUND 410 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DICKERSON CHAPEL
RECREATION AREA AND TUCKERS CROSSROADS.

LAT...LON 3610 8602 3613 8637 3630 8633 3638 8608
TIME...MOT...LOC 2050Z 265DEG 23KT 3621 8629

11
Special weather statement, Aug 19, 4:22 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT WED AUG 19 2015

TNZ028-030-064-192200-
DE KALB TN-SMITH TN-WILSON TN-
422 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILSON...SOUTHERN
SMITH AND NORTHWESTERN DE KALB COUNTIES UNTIL 500 PM CDT...

AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WATERTOWN...OR 10 MILES SOUTHWEST OF CARTHAGE...MOVING EAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...WATERTOWN...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...
ALEXANDRIA...CENTER HILL LAKE...EDGAR EVANS STATE PARK AND TUCKERS
CROSSROADS.

LAT...LON 3604 8580 3601 8616 3626 8618 3630 8585
TIME...MOT...LOC 2122Z 260DEG 24KT 3614 8606

SHAMBURGER
Special weather statement, Aug 19, 4:40 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT WED AUG 19 2015

TNZ031-192215-
JACKSON TN-
440 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 515 PM
CDT...

AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESBORO...GRANVILLE AND WHITLEYVILLE.

LAT...LON 3647 8558 3647 8557 3640 8550 3632 8549
      3625 8579 3625 8582 3629 8585 3633 8584
      3634 8583 3644 8582 3650 8567
TIME...MOT...LOC 2140Z 250DEG 31KT 3636 8578

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 1:34 PM CDTSpecial Weather StatementOHXDickson26 min
Aug 19, 2:01 PM CDTSpecial Weather StatementOHXCheatham29 min
Aug 19, 2:25 PM CDTSpecial Weather StatementOHXSumner35 min
Aug 19, 2:38 PM CDTAreal Flood AdvisoryOHXSumner2 hr
Aug 19, 3:00 PM CDTSpecial Weather StatementOHXDavidson30 min
Aug 19, 3:05 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson25 min
Aug 19, 3:19 PM CDTSpecial Weather StatementOHXHickman41 min
Aug 19, 3:27 PM CDTSpecial Weather StatementOHXMacon33 min
Aug 19, 3:50 PM CDTSpecial Weather StatementOHXWilson25 min
Aug 19, 4:22 PM CDTSpecial Weather StatementOHXSmith38 min
Aug 19, 4:40 PM CDTSpecial Weather StatementOHXJackson35 min
Aug 19, 4:50 PM CDTAreal Flood AdvisoryOHXHickman, Perry5 hr
Aug 19, 5:00 PM CDTSpecial Weather StatementOHXDeKalb30 min
Aug 19, 5:01 PM CDTSpecial Weather StatementOHXOverton29 min
Aug 19, 5:31 PM CDTSpecial Weather StatementOHXDeKalb, White44 min
Aug 19, 6:29 PM CDTAreal Flood AdvisoryOHXCumberland, DeKalb, Putnam, White3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.